Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 1:20 PM EDT for Lucas County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 1:20 PM EDT (17:20 UTC)
- Expired
- May 27, 2015, 2:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:38 PM EDT | TSTM WND DMG | 1 Wsw Sylvania, OH | SEVERAL UTILITY POLES AND WIRES DOWN. |
| May 27, 1:57 PM EDT | TSTM WND DMG | 5 Nw Toledo, OH | SEVERAL LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS51 KCLE 271720
SVRCLE
OHC095-271815-
/O.NEW.KCLE.SV.W.0025.150527T1720Z-150527T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWESTERN OHIO...
* UNTIL 215 PM EDT
* AT 120 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELTA...OR
NEAR WAUSEON...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PERRYSBURG...OREGON...SYLVANIA...WATERVILLE...WHITEHOUSE...
HOLLAND...MAUMEE...OTTAWA HILLS...BERKEY...HARBOR VIEW AND
NEAPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4171 8345
4170 8346 4170 8344 4169 8343 4169 8335
4170 8333 4168 8332 4166 8336 4162 8346
4162 8357 4151 8371 4145 8388
TIME...MOT...LOC 1720Z 244DEG 41KT 4158 8406
HAIL...1.00IN
WIND...60MPH
$$
KOSARIK2 follow-up statements
275
WWUS51 KCLE 271744
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT WED MAY 27 2015
OHC095-271815-
/O.CON.KCLE.SV.W.0025.000000T0000Z-150527T1815Z/
LUCAS OH-
144 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR LUCAS COUNTY...
AT 141 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVANIA...OR
9 MILES SOUTHWEST OF TEMPERANCE...MOVING EAST AT 30 MPH. PEA SIZE
HAIL AND GUSTY WINDS WERE REPORTED NEAR BERKEY AT 125 PM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OREGON...SYLVANIA...HOLLAND...MAUMEE...OTTAWA HILLS...BERKEY AND
HARBOR VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4153 8385 4172 8384 4173 8346 4173 8345
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4170 8333 4168 8332 4166 8336
4162 8346 4162 8357 4156 8364
TIME...MOT...LOC 1741Z 254DEG 28KT 4167 8371
HAIL...1.00IN
WIND...60MPH
$$
KOSARIK938
WWUS51 KCLE 271818
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT WED MAY 27 2015
OHC095-271828-
/O.EXP.KCLE.SV.W.0025.000000T0000Z-150527T1815Z/
LUCAS OH-
218 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN OHIO.
LAT...LON 4153 8385 4172 8384 4173 8346 4173 8345
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4170 8333 4168 8332 4166 8336
4162 8346 4162 8357 4156 8364
TIME...MOT...LOC 1816Z 244DEG 41KT 4167 8371
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:57 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 11:57 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1157 AM EDT WED MAY 27 2015 .SYNOPSIS... A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE WILL BRIEFLY BE LOCATED OVER THE REGION ON THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...NO CHANGES FOR THE UPDATE. ORIGINAL...A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. THE AREA LOOKS TO BE DRY THROUGH THE MORNING BUT WITH AFTERNOON HEATING AND THE LIFT NEAR AND AHEAD OF THE FRONT THERE SHOULD BE SOME CONVECTIVE DEVELOPMENT. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONGER WIND AS THEY CROSS NORTHERN OHIO AND NW PA. TEMPERATURES ALOFT MAY ALSO COOL ENOUGH TO ALLOW FOR THE DEVELOPMENT OF SOME HAIL. WILL MENTION THE SEVERE POTENTIAL IN THE HWO. IT WILL BE ANOTHER WARM DAY UNDER VARIABLE AMOUNTS OF CLOUD COVER. MOST LOCATIONS SHOULD WARM INTO THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... COLD FRONT SHOULD BE EAST OF THE COUNTY WARNING AREA NEAR OR SHORTLY AFTER MIDNIGHT WITH THE THUNDER MOVING EASTWARD WITH IT. HIGH PRESSURE SHOULD THEN TAKE CONTROL FOR ABOUT 24 HOURS WITH DRY CONDITIONS EXPECTED THURSDAY INTO FRIDAY. WE WILL HAVE TO MONITOR NW OHIO FRIDAY EVENING TO SEE IF ANY CONVECTION CAN DRIFT INTO THE REGION AHEAD OF THE NEXT COLD FRONT. THE MAIN PUSH OF THUNDERSTORMS SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL AGAIN HAVE A CHANCE TO BECOME SEVERE. TEMPERATURES WILL ONLY COOL SLIGHTLY FOR THURSDAY IN THE WAKE OF THE WEAK FRONT. MOST LOCATIONS WILL BE WITHIN A COUPLE DEGREES OF 80. COOLER NEAR THE LAKESHORE WITH A LAKE BREEZE DEVELOPING. FRIDAY WILL SEE HIGHS RETURN TO AT LEAST THE MIDDLE 80S. A FEW DEGREES COOLER ON SATURDAY WITH MORE CLOUD COVER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... TREND CONTINUES FOR SATURDAYS COLD FRONT TO BE SOUTH OF THE AREA BY SUNDAY. HAVE THEREFORE TRENDED PRECIP CHANCES DOWN...BUT STILL LEFT SOME AS THERE ARE STILL DISCREPANCIES ON HOW FAR SOUTH IT GETS. AT ANY RATE IT WILL BE MUCH COOLER WITH HIGH PRESSURE BUILDING TO OUR NORTH AND NORTHERLY FLOW ACROSS OUR AREA. FAIR WEATHER AND HIGH PRESSURE BY TUESDAY WITH HIGHS SLOWLY TRENDING WARMER. OVERALL THOUGH TEMPERATURES NEAR SEASONAL AVERAGES. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... TODAYS COLD FRONT THAT WILL BRING SHOWERS/THUNDERSTORMS TO THE TERMINALS WAS LOCATED JUST WEST OF CHICAGO AT 11Z. EXPECT QUICK CUMULUS DEVELOPMENT THIS MORNING...WITH SOME MVFR CEILINGS AT FIRST ESPECIALLY ACROSS EASTERN OH/NW PA. VFR BY MIDDAY/EARLY AFTERNOON. SSW WINDS WILL GUST UPWARDS OF 30 KNOTS TODAY. THUNDERSTORMS THIS AFTERNOON WILL BRING LOCAL IFR CONDITIONS AND ALSO THE POTENTIAL FOR WINDS TO EXCEED 40 KNOTS. FOR TONIGHT...AFTER THE COLD FRONTAL PASSAGE...WIND BECOME LIGHT AND SKIES WILL AT LEAST PARTIALLY CLEAR. WITH LINGERING LOW LEVEL MOISTURE FOG/BR MAY BE A POSSIBILITY. OUTLOOK...LOCAL/BRIEF MVFR/IFR CONDITIONS SATURDAY IN SHRA/TS. NON VFR POSSIBLE INTO SUNDAY. && .MARINE... A COLD FRONT WILL BE CROSSING LAKE ERIE THIS EVENING WITH POTENTIALLY STRONG THUNDERSTORMS. SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND BECOME LIGHT WITH HIGH PRESSURE OVERHEAD. THE HIGH SHIFTS EAST FRIDAY AND SOUTHERLY FLOW RETURNS TO THE LAKE. A STRONG COLD FRONT IS EXPECTED SATURDAY. COULD SEE A SMALL CRAFT ADVISORY FOR SATURDAY INTO SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...OUDEMAN
Hazardous weather outlook, May 27, 5:29 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT WED MAY 27 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE. A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 27, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 38 min |
| May 27, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 33 min |
| May 27, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 53 min |
| May 27, 3:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| May 27, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 31 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 43 min |
| May 27, 4:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 27, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 26 min |
| May 27, 5:35 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 27, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 33 min |
| May 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.